Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Do you know if you can get serious side effects after taking just one dose of meds?

I'm not looking for medical advice, but I just want to know if you are aware of prescription medications causing serious side effects after one dose..

Answer Question
 
art.diva

Asked by art.diva at 9:14 PM on Apr. 16, 2011 in Health

Level 14 (1,824 Credits)
Answers (12)
  • yes you can
    jenn4443

    Answer by jenn4443 at 9:15 PM on Apr. 16, 2011

  • I started an antidepressant during my sophmore year of high school that made me pass out twice in the first day. It's definitely possible. I think it had a lot to do with the fact that my body wasn't used to any medication and also the dosage was higher than it should have been for my weight.
    ShainaMay

    Answer by ShainaMay at 9:16 PM on Apr. 16, 2011

  • Yes, especially if you are allergic.

    dancinintherain

    Answer by dancinintherain at 9:18 PM on Apr. 16, 2011

  • It's always a possibility, even with over-the-counter medications. It's all about weighing the risks and benefits and deciding whether the stated benefits are worth the potential risks.
    DragonRiderMD

    Answer by DragonRiderMD at 9:19 PM on Apr. 16, 2011

  • I hate that it says "contact physician immediately", especially when your doctor is not on-call, or is too busy for this type of thing...ugh!
    art.diva

    Comment by art.diva (original poster) at 9:21 PM on Apr. 16, 2011

  • It is possible. You should 'contact physicianimediately'. If he's not on-call, he should have a back-up doctor on-call. I'm sure the doctor would prefer a call from you to a malpractice suit from your family.  As a second choice, contact your pharmacist.  You might want to double check that you got the right med.  They can also tell you if you should stop a med due to a side-effect.

    JSD24

    Answer by JSD24 at 9:28 PM on Apr. 16, 2011

  • Absolutely.
    LovingSAHMommy

    Answer by LovingSAHMommy at 9:35 PM on Apr. 16, 2011

  • yup which is why many of us stop taking them after one dose
    admckenzie

    Answer by admckenzie at 11:22 PM on Apr. 16, 2011

  • Of course. People have actually died (the worst side effect) after a single dose.
    Anonymous

    Answer by Anonymous at 8:45 AM on Apr. 17, 2011

  • You can have allergic reactions after just one dose.
    elasmimi

    Answer by elasmimi at 9:29 AM on Apr. 17, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.